Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Permanent Link: Antipsychotic Drugs Cause Rapid Weight Gain in Children

Posted Oct 27 2009 12:00am

In case we didn’t already know, a new study shows tha t antipsychotic drugs widely used in children caused youths to gain as much as 19 pounds on average after just 11 weeks on the medications, according to a new study published in the Journal of the American Medical Association. (Wall Street Journal)

Thanks for pointing out what adults have been experiencing for a while now, American Medical Association. When I was first prescribed Depakote (which was not part of the study), I gained 30 pounds within 2 months or so. Though the article makes it sound as though weight gain is an issue only when children take this medicine, but weight gain should be a concern among adults as well. We already have one illness to deal with. We don’t need to add a weight problem on top of it.

NY Times news coverage
Reuters

Post a comment
Write a comment:

Related Searches